Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 431, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 22, 2007, 9:46 PM MDT for Sheridan County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 9:46 PM MDT (03:46 UTC)
- Expired
- Aug 22, 2007, 10:45 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 156 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 230347
SVRLBF
NEC161-230445-
/O.NEW.KLBF.SV.W.0431.070823T0346Z-070823T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM MDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...GORDON...
* UNTIL 1045 PM MDT
* AT 944 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF METCALF STATE WILDLIFE
MANAGEMENT AREA TO 10 MILES WEST OF INTERSECTION OF BEAVER CREEK
ROAD AND WHITE CLAY CREEK ROAD TO 22 MILES WEST OF INTERSECTION OF
HIGHWAY 87 AND ANTELOPE ROAD...OR ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF CHADRON TO 7 MILES SOUTHEAST OF CHADRON TO 22
MILES SOUTH OF CHADRON...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF BEAVER
CREEK ROAD AND WHITE CLAY CREEK ROAD BY 1010 PM MDT...
HAY SPRINGS BY 1015 PM MDT...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...INTERSECTION OF
HIGHWAY 87 AND ANTELOPE ROAD AND HAY SPRINGS BY 1020 PM MDT...
WALGREN LAKE STATE RECREATION AREA BY 1030 PM MDT...
RUSHVILLE BY 1040 PM MDT...
CLINTON AND HIGHWAY 250 CROSSING THE NIOBRARA RIVER BY 1045 PM
MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS IN EXCESS OF 70 MPH WERE REPORTED AT CHADRON WERE
REPORTED WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 4295 10212 4250 10209 4247 10272 4296 10273
TIME...MOT...LOC 0346Z 269DEG 22KT 4298 10282 4277 10287
4251 10308
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 230406
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 PM CDT WED AUG 22 2007
NEC161-230445-
/O.CON.KLBF.SV.W.0431.000000T0000Z-070823T0445Z/
SHERIDAN NE-
1006 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHERN SHERIDAN COUNTY...
AT 1004 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD TO METCALF STATE WILDLIFE
MANAGEMENT AREA TO 8 MILES WEST OF HIGHWAY 87 MILE MARKER 30...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF PINE RIDGE TO 9
MILES NORTHEAST OF HAY SPRINGS TO 16 MILES SOUTHWEST OF HAY
SPRINGS...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AND HIGHWAY 87 MILE
MARKER 70 BY 1015 PM MDT...
WALGREN LAKE STATE RECREATION AREA...HIGHWAY 87 MILE MARKER 60 AND
HIGHWAY 87 MILE MARKER 30 BY 1020 PM MDT...
HIGHWAY 87 MILE MARKER 30 BY 1025 PM MDT...
RUSHVILLE BY 1030 PM MDT...
HIGHWAY 250 CROSSING THE NIOBRARA RIVER AND CLINTON BY 1040 PM
MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS NEAR 70 MPH WERE REPORTED IN CHADRON WITH THIS STORM. THIS
IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 4295 10212 4250 10209 4247 10272 4296 10273
TIME...MOT...LOC 0406Z 269DEG 22KT 4298 10265 4280 10259
4249 10283
$$
BUTTLER000
WWUS53 KLBF 230415
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT WED AUG 22 2007
NEC161-230445-
/O.CON.KLBF.SV.W.0431.000000T0000Z-070823T0445Z/
SHERIDAN NE-
1015 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHERN SHERIDAN COUNTY...
AT 1014 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD TO HIGHWAY 87 MILE MARKER
60 TO HIGHWAY 87 MILE MARKER 30...OR ALONG A LINE EXTENDING FROM PINE
RIDGE TO 6 MILES NORTH OF RUSHVILLE TO 13 MILES SOUTH OF HAY
SPRINGS...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 87 MILE MARKER 60 AND HIGHWAY 87 MILE MARKER 30 BY 1020 PM
MDT...
RUSHVILLE BY 1025 PM MDT...
HIGHWAY 250 CROSSING THE NIOBRARA RIVER AND CLINTON BY 1035 PM
MDT...
GORDON...HIGHWAY 27 MILE MARKER 230...INTERSECTION OF HIGHWAY 27
AND MILLS ROAD AND HIGHWAY 20 MILE MARKER 110 BY 1045 PM MDT...
LAT...LON 4295 10212 4250 10209 4247 10272 4296 10273
TIME...MOT...LOC 0415Z 269DEG 24KT 4298 10255 4280 10248
4249 10273
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:15 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 22, 7:15 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED AUG 22 2007 .WILL ISSUE AN UPDATE SHORTLY TO INCREASE POPS IN THE NORTHERN AND WESTERN ZONES AND TO DROP THE SEVERE THUNDERSTORM WATCH FROM THE REMAINDER OF THE CWA. IMPRESSIVE CONVECTION IN THE PANHANDLE...ASSOCIATED WITH A STRONG WAVE CROSSING WYOMING...WILL MOVE ACROSS THE NRN HALF OF THE CWA OVERNIGHT. FURTHER SOUTH...CONVECTION OVER E CENTRAL COLORADO...ORIENTED ALONG THE STATIONARY FRONT...SHOULD REMAINED ANCHORED ALONG THIS FEATURE OVERNIGHT. WITH THIS IN MIND...BEST CHANCES FOR PCPN OVERNIGHT REMAIN WITH THE ELEVATED CONVECTION IN THE NRN ZONES. WITH THE WATCH NOT COVERING ANY OF THESE AREAS AND WITH THE SRN AND CENTRAL ZONES CONVECTION FREE FOR THE REMAINDER OF THE EVENING...WILL CANCEL THE WATCH. WOULDNT BE SURPRISED TO SEE A WATCH HOISTED NORTH AND NORTHWEST OF LBF LATER ON AND WILL CONTINUE TO MONITOR THE SITUATION UP THERE. && .PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 343 PM CDT WED AUG 22 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO OUR SOUTH ATTM. && .DISCUSSION... FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT. COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST. MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS. && .AVIATION... AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND KVTN. && .HYDROLOGY... HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071. && KAR/DP/CLB
Hazardous weather outlook, Aug 22, 8:16 PM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 PM CDT WED AUG 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 916 PM CDT WED AUG 22 2007 /816 PM MDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL OVERNIGHT...AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE NORTHERN ROCKIES. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE...MAINLY NORTH OF A LINE FROM IMPERIAL...TO STAPLETON...TO BURWELL. HAIL AND HEAVY RAIN ARE THE MAIN SEVERE WEATHER THREATS. A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR FRONTIER...KEYA PAHA...BOYD...HOLT...ROCK...GARFIELD AND WHEELER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 22, 5:11 PM MDT, 4 hours 35 minutes before
SUMMARY...PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 4 ESE HAMLET 40.36N 101.16W
08/22/2007 E0.88 INCH HAYES NE PUBLIC
1100 AM HAIL 15 SSE HYANNIS 41.80N 101.65W
08/22/2007 E0.88 INCH GRANT NE PUBLIC
0600 AM HAIL 8 SE WALLACE 40.76N 101.05W
08/22/2007 E1.00 INCH LINCOLN NE PUBLIC
QUARTER HAIL DENTED CARS.
0600 AM HAIL 8 SE WALLACE 40.76N 101.05W
08/22/2007 E1.00 INCH LINCOLN NE PUBLIC
QUARTER HAIL DENTED CARS.
1005 AM HAIL 14 WSW MULLEN 41.96N 101.29W
08/22/2007 E0.88 INCH HOOKER NE PUBLIC
0959 AM HAIL 25 WNW TRYON 41.70N 101.39W
08/22/2007 E1.00 INCH MCPHERSON NE PUBLIC
0946 AM HAIL 17 NW TRYON 41.73N 101.18W
08/22/2007 E0.88 INCH MCPHERSON NE PUBLIC
0946 AM HAIL 20 NW TRYON 41.76N 101.22W
08/22/2007 E0.88 INCH HOOKER NE PUBLIC
0650 AM HAIL 5 SSE STAPLETON 41.41N 100.48W
08/22/2007 E0.88 INCH LOGAN NE PUBLIC
0910 AM HAIL 13 NNW TRYON 41.94N 99.48W
08/22/2007 E0.88 INCH LOUP NE PUBLIC
0830 AM HAIL 13 W TRYON 41.56N 101.20W
08/22/2007 E0.75 INCH MCPHERSON NE PUBLIC
FEW PENNY SIZED HAIL.
0830 AM HAIL 21 SSE SENECA 41.76N 100.68W
08/22/2007 E0.88 INCH THOMAS NE PUBLIC
&&
MBLocal storm report, Aug 22, 5:11 PM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 8 SE WALLACE 40.76N 101.05W
08/22/2007 E1.00 INCH LINCOLN NE PUBLIC
QUARTER HAIL DENTED CARS.
0650 AM HAIL 5 SSE STAPLETON 41.41N 100.48W
08/22/2007 E0.88 INCH LOGAN NE PUBLIC
0830 AM HAIL 13 W TRYON 41.56N 101.20W
08/22/2007 E0.75 INCH MCPHERSON NE PUBLIC
FEW PENNY SIZED HAIL.
0830 AM HAIL 21 SSE SENECA 41.76N 100.68W
08/22/2007 E0.88 INCH THOMAS NE PUBLIC
0910 AM HAIL 13 NNW TRYON 41.94N 99.48W
08/22/2007 E0.88 INCH LOUP NE PUBLIC
0946 AM HAIL 17 NW TRYON 41.73N 101.18W
08/22/2007 E0.88 INCH MCPHERSON NE PUBLIC
0959 AM HAIL 25 WNW TRYON 41.70N 101.39W
08/22/2007 E1.00 INCH MCPHERSON NE PUBLIC
1005 AM HAIL 14 WSW MULLEN 41.96N 101.29W
08/22/2007 E0.88 INCH HOOKER NE PUBLIC
1100 AM HAIL 15 SSE HYANNIS 41.80N 101.65W
08/22/2007 E0.88 INCH GRANT NE PUBLIC
0353 PM HAIL 4 ESE HAMLET 40.36N 101.16W
08/22/2007 E0.88 INCH HAYES NE PUBLIC
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Aug 22, 10:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Aug 22, 11:53 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Thomas | 43 min |
| Aug 23, 12:22 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 38 min |
| Aug 23, 12:38 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 39 min |
| Aug 23, 12:46 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.